Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

causes of muscle twitching/spams

Discussion in 'General Treatment' started by alice111, Jan 24, 2015.

  1. alice111

    alice111 Senior Member

    Messages:
    397
    Likes:
    328
    Canada
    I have over the past few moths been getting a new symptom where little muscles all over my body will randomly twitch or spasm like a little "popping" sensation.

    does anyone know what can cause this? I feel like it is some sort of electrolyte deficiency or imbalance? but not sure which one specifically
     
  2. halcyon

    halcyon Senior Member

    Messages:
    2,307
    Likes:
    5,391
    Magnesium and potassium supplementation seems to help a bit but doesn't completely make it go away for me.
     
    Valentijn and melamine like this.
  3. ahmo

    ahmo Senior Member

    Messages:
    4,353
    Likes:
    6,556
    Northcoast NSW, Australia
    My twitching went away once I had enough B12.
     
    minkeygirl likes this.
  4. kel88

    kel88 Senior Member

    Messages:
    117
    Likes:
    12
    Alice that was my first symptom! When i use high dose magnesium it is much less. When i get a allergie test i was allergic for many foods ( not IgE but IGG food allergies/intoleranties) when i avoid them the spasmes did go away! Bit now they are back! But only when i take a high dose of B6 and from many foods! I think because of the sulfur ( CBS mutation) or Ammonia from the food, i hate it! It was gone for some years! Pffff :(

    Hope that it will go away for you....
     
  5. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,616
    Likes:
    3,595
    Magnesium helped me with muscle twitches, food intolerances and to tolerate B6 supplementation.
     
    zzz likes this.
  6. Mor

    Mor

    Messages:
    32
    Likes:
    8
    High dose B6 gives me twitches and spasms. It's because it depletes Magnesium, but it also depletes B2 and zinc. The P5P form shouldn't cause the same issues, or is at least less likely to cause them.
     
  7. Vineyard1

    Vineyard1

    Messages:
    81
    Likes:
    85
    I, too, had that experience before I started taking 800mg of Magnesium. I find it eliminated the twitches for me.
     
  8. Mor

    Mor

    Messages:
    32
    Likes:
    8
    As to why high B6 could deplete magnesium, here is a quote from Dr. Michael Lam, MD:

    So I guess it can deplete them.

    https://www.drlam.com/blog/pyroluria-and-adrenal-fatigue-syndrome-part-1/10947/
     
  9. Jemima

    Jemima

    Messages:
    42
    Likes:
    11
    Could be thyroid related, or potassium. I think also when we are extra tried or stressed the nervous system struggles to work efficiently and shoots of charges,
     
  10. frog_in_the_fog

    frog_in_the_fog Test Subject

    Messages:
    253
    Likes:
    499
    California
    I tend to start twitching when my thyroid goes out of control.

    My recipe for success:
    Note: Only effective for those with autoimmune hyperthyroid!
     
  11. pierreo

    pierreo

    Messages:
    7
    Likes:
    12
    On my side, I started having constant muscle twitching (legs above all, but also shoulders, arms, fingers, head, lips,..) 8 weeks ago when I started mold avoidance by switching on the air purifier at my place. The twitchings started almost immediately after I ran it, and almost immediately stop each time I switch off the air purifier.
    Therefore, on my case, they are "detox" muscle twitchings.
    I started taking vitamin C (4 grams a day divided in around 40 intakes of 100 mg) 2 weeks ago : I take some vit C each time my legs are twitching and this almost always calms my twitchings very quickly
     
  12. pattismith

    pattismith Senior Member

    Messages:
    738
    Likes:
    1,024
    muscles fasciculations (muscles twitches) started 2 months after I started Azithromycin and two weeks after I started Doxycycline....(together with muscle pains)

    it stopped when I stopped these antibiotics.

    "Fasciculations are a manifestation of peripheral nerve hyperexcitability in addition to myokymia, neuromyotonia, cramps, or tetany. Fasciculations occur in hereditary and non-hereditary diseases. Among the hereditary diseases, fasciculations are most frequently reported in familial amyotrophic lateral sclerosis (FALS), and spinal muscular atrophy (SMA). Among the non-hereditary diseases, fasciculations occur most frequently in peripheral nerve hyperexcitability syndromes (Isaac's syndrome, voltage-gated potassium channelopathy, cramp fasciculation syndrome, Morvan syndrome). If the cause of fasciculations remains unknown, they are called benign. Systematically reviewing the literature about fasciculations in hereditary disease shows that fasciculations can be a phenotypic feature in bulbospinal muscular atrophy (BSMA), GM2-gangliosidosis, triple-A syndrome, or hereditary neuropathy. Additionally, fasciculations have been reported in familial amyloidosis, spinocerebellar ataxias, Huntington's disease, Rett syndrome, central nervous system disease due to L1-cell adhesion molecule (L1CAM) mutations, Fabry's disease, or Gerstmann-Sträussler disease. Rarely, fasciculations may be a phenotypic feature in patients with mitochondrial disorders or other myopathies. "

    https://www.ncbi.nlm.nih.gov/pubmed/25073774

    in my case, drug induced fasciculations may have been a result of a mitochondrial deficiency.

    Since this time, the mito-cocktail helps me to improve my energy levels and my chronic muscle weakness
     

See more popular forum discussions.

Share This Page